Schizophrenia.com

Need some Advice - Your help means the word to me

Hi everyone,

I suffered 2 psychotic episodes 13 years ago.
Diagnosed with schizophrenoform not schizoprenia.

I was on 10mg Abilify for a number of years but slowly came down.

I am now at 2.5mg of Abilify for 2 years with no issues, except depression.

My psychiatrist got really sick and is on leave for the last year, unsure if he is ever coming back, so I went to a new psychiatrist and he said you don’t need to take abilify anymore because 2.5mg does nothing.

I am scared and I mean petrified of coming off medication.
I think I will relapse, what is everyone thoughts?

The question is do you think 2.5mg of abilify is doing enough to control psychotic symptoms???

Your help means the word to me.

Hi. Welcome back to the community! Your psychiatrist is right. 2.5 ability doesn’t do anything for hallucinations or delusions. Going off meds is always a gamble, but it sounds like your doctors have been doing it in as low-risk a way as possible. There are always a few lucky ones who can go off meds and stay stable. Make sure you still go to appointments and therapy though, so your doctors can monitor you. If you show signs of relapse, they can put you back on meds.

The downside is, if you do relapse, you’re less likely to respond to your original dose, and may need a higher dose or a different medication.

Welcome to the forum!!! I agree with @ninjastar :slight_smile: That’s great news for you. Good luck! :slight_smile:

1 Like

Thanks a lot nijastar. You seem to know a lot.

1 Like

Thanks Pianogal, I am beyond scared of doing this.

2 Likes

Hang in there!!! That’s all I can tell you and good luck!!!

Honestly, that’s a really low dose of antipsychotic medication. You’re already halfway there compared to most of us, who are on higher doses. Be very careful and keep them 100% informed! I wish you the best.

1 Like

The medication probably isn’t doing much, but if you are that scared just stay on it. They aren’t threatening to stop prescribing it right?